Alert archive / Georgia / Heat Advisories in 2023
Heat Advisory 13, NWS Atlanta, GA
NWS Atlanta, GA issued this heat advisory at Aug 14, 2023, 2:29 PM EDT for 49 counties in Georgia. It took effect at Aug 15, 2023, 10:00 AM EDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Aug 14, 2023, 2:29 PM EDT (18:29 UTC)
- In effect from
- Aug 15, 2023, 10:00 AM EDT
- Expired
- Aug 15, 2023, 8:00 PM EDT
- In force
- 10 hr
- Issued by
- NWS Atlanta, GA
All 49 counties
Baldwin County, GA, Bibb County, GA, Bleckley County, GA, Butts County, GA, Chattahoochee County, GA, Crawford County, GA, Crisp County, GA, Dodge County, GA, Dooly County, GA, Emanuel County, GA, Glascock County, GA, Greene County, GA, Hancock County, GA, Harris County, GA, Houston County, GA, Jasper County, GA, Jefferson County, GA, Johnson County, GA, Jones County, GA, Lamar County, GA, Laurens County, GA, Macon County, GA, Marion County, GA, Monroe County, GA, Montgomery County, GA, Morgan County, GA, Muscogee County, GA, Oglethorpe County, GA, Peach County, GA, Pulaski County, GA, Putnam County, GA, Schley County, GA, Stewart County, GA, Sumter County, GA, Talbot County, GA, Taliaferro County, GA, Taylor County, GA, Telfair County, GA, Toombs County, GA, Treutlen County, GA, Twiggs County, GA, Upson County, GA, Warren County, GA, Washington County, GA, Webster County, GA, Wheeler County, GA, Wilcox County, GA, Wilkes County, GA, Wilkinson County, GA
The radar
The Robins AFB radar (KJGX), 16 km from the middle of the area, began a volume at 18:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.5 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1276 J/kg
- Mixed-layer CIN
- -75 J/kg
- Mixed-layer LCL
- 957 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
669 WWUS72 KFFC 141829 NPWFFC URGENT - WEATHER MESSAGE National Weather Service Peachtree City GA 229 PM EDT Mon Aug 14 2023 GAZ038-039-049>051-058>062-069>076-078>086-089>098-102>113-150230- /O.NEW.KFFC.HT.Y.0013.230815T1400Z-230816T0000Z/ /O.CON.KFFC.EH.W.0003.000000T0000Z-230815T0000Z/ Oglethorpe-Wilkes-Morgan-Greene-Taliaferro-Butts-Jasper-Putnam- Hancock-Warren-Upson-Lamar-Monroe-Jones-Baldwin-Washington- Glascock-Jefferson-Harris-Talbot-Taylor-Crawford-Bibb-Twiggs- Wilkinson-Johnson-Emanuel-Muscogee-Chattahoochee-Marion-Schley- Macon-Peach-Houston-Bleckley-Laurens-Treutlen-Stewart-Webster- Sumter-Dooly-Crisp-Pulaski-Wilcox-Dodge-Telfair-Wheeler- Montgomery-Toombs- Including the cities of Milledgeville, Macon, Swainsboro, Columbus, Warner Robins, Dublin, Lumpkin, Americus, Cordele, and Vidalia 229 PM EDT Mon Aug 14 2023 ...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM 10 AM TO 8 PM EDT TUESDAY... * WHAT...For the Excessive Heat Warning, dangerously hot conditions with heat index values up to 113. For the Heat Advisory, heat index values up to 109 expected. * WHERE...Portions of central, east central, north central, northeast, southeast and west central Georgia. * WHEN...For the Excessive Heat Warning, until 8 PM EDT this evening. For the Heat Advisory, from 10 AM to 8 PM EDT Tuesday. * IMPACTS...Extreme heat and humidity will significantly increase the potential for heat related illnesses, particularly for those working or participating in outdoor activities. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ GAZ027-030>034-036-037-041>048-052>057-066>068-150000- /O.CON.KFFC.EH.W.0003.000000T0000Z-230815T0000Z/ Madison-Polk-Paulding-Cobb-North Fulton-Gwinnett-Clarke-Oconee- Haralson-Carroll-Douglas-South Fulton-DeKalb-Rockdale-Walton- Newton-Heard-Coweta-Fayette-Clayton-Spalding-Henry-Troup- Meriwether-Pike- Including the cities of Marietta, Atlanta, Lawrenceville, Athens, Carrollton, Douglasville, East Point, Decatur, Conyers, Covington, Newnan, Peachtree City, and Griffin 229 PM EDT Mon Aug 14 2023 ...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Dangerously hot conditions with heat index values up to 111 expected. * WHERE...Madison, Clarke, Oconee, Oglethorpe, Walton, Newton, Troup, Meriwether and Pike Counties. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Extreme heat and humidity will significantly increase the potential for heat related illnesses, particularly for those working or participating in outdoor activities. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ GAZ001>005-011-012-019>025-035-150000- /O.CON.KFFC.HT.Y.0012.000000T0000Z-230815T0000Z/ Dade-Walker-Catoosa-Whitfield-Murray-Chattooga-Gordon-Floyd- Bartow-Cherokee-Forsyth-Hall-Banks-Jackson-Barrow- Including the cities of Calhoun, Rome, Cartersville, and Gainesville 229 PM EDT Mon Aug 14 2023 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Heat index values up to 109 expected. * WHERE...Portions of north central and northwest Georgia. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
4 follow-up statements
917 WWUS72 KFFC 150011 NPWFFC URGENT - WEATHER MESSAGE National Weather Service Peachtree City GA 811 PM EDT Mon Aug 14 2023 GAZ038-039-049>051-058>062-069>076-078>086-089>098-102>113-150815- /O.EXP.KFFC.EH.W.0003.000000T0000Z-230815T0000Z/ /O.CON.KFFC.HT.Y.0013.230815T1400Z-230816T0000Z/ Oglethorpe-Wilkes-Morgan-Greene-Taliaferro-Butts-Jasper-Putnam- Hancock-Warren-Upson-Lamar-Monroe-Jones-Baldwin-Washington- Glascock-Jefferson-Harris-Talbot-Taylor-Crawford-Bibb-Twiggs- Wilkinson-Johnson-Emanuel-Muscogee-Chattahoochee-Marion-Schley- Macon-Peach-Houston-Bleckley-Laurens-Treutlen-Stewart-Webster- Sumter-Dooly-Crisp-Pulaski-Wilcox-Dodge-Telfair-Wheeler- Montgomery-Toombs- Including the cities of Milledgeville, Macon, Swainsboro, Columbus, Warner Robins, Dublin, Lumpkin, Americus, Cordele, and Vidalia 811 PM EDT Mon Aug 14 2023 ...HEAT ADVISORY REMAINS IN EFFECT FROM 10 AM TO 8 PM EDT TUESDAY... ...EXCESSIVE HEAT WARNING HAS EXPIRED... * WHAT...Heat index values up to 109 expected. * WHERE...Portions of central, east central, north central, northeast, southeast and west central Georgia. * WHEN...For the Excessive Heat Warning, until 8 PM EDT this evening. For the Heat Advisory, from 10 AM to 8 PM EDT Tuesday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ GAZ027-030>034-036-037-041>048-052>057-066>068-150115- /O.EXP.KFFC.EH.W.0003.000000T0000Z-230815T0000Z/ Madison-Polk-Paulding-Cobb-North Fulton-Gwinnett-Clarke-Oconee- Haralson-Carroll-Douglas-South Fulton-DeKalb-Rockdale-Walton- Newton-Heard-Coweta-Fayette-Clayton-Spalding-Henry-Troup- Meriwether-Pike- Including the cities of Marietta, Atlanta, Lawrenceville, Athens, Carrollton, Douglasville, East Point, Decatur, Conyers, Covington, Newnan, Peachtree City, and Griffin 811 PM EDT Mon Aug 14 2023 ...EXCESSIVE HEAT WARNING HAS EXPIRED... $$ GAZ001>005-011-012-019>025-035-150115- /O.EXP.KFFC.HT.Y.0012.000000T0000Z-230815T0000Z/ Dade-Walker-Catoosa-Whitfield-Murray-Chattooga-Gordon-Floyd- Bartow-Cherokee-Forsyth-Hall-Banks-Jackson-Barrow- Including the cities of Calhoun, Rome, Cartersville, and Gainesville 811 PM EDT Mon Aug 14 2023 ...HEAT ADVISORY HAS EXPIRED... $$
612 WWUS72 KFFC 150352 NPWFFC URGENT - WEATHER MESSAGE National Weather Service Peachtree City GA 1152 PM EDT Mon Aug 14 2023 GAZ038-039-049>051-058>062-069>076-078>086-089>098-102>113-151400- /O.CON.KFFC.HT.Y.0013.230815T1400Z-230816T0000Z/ Oglethorpe-Wilkes-Morgan-Greene-Taliaferro-Butts-Jasper-Putnam- Hancock-Warren-Upson-Lamar-Monroe-Jones-Baldwin-Washington- Glascock-Jefferson-Harris-Talbot-Taylor-Crawford-Bibb-Twiggs- Wilkinson-Johnson-Emanuel-Muscogee-Chattahoochee-Marion-Schley- Macon-Peach-Houston-Bleckley-Laurens-Treutlen-Stewart-Webster- Sumter-Dooly-Crisp-Pulaski-Wilcox-Dodge-Telfair-Wheeler- Montgomery-Toombs- Including the cities of Milledgeville, Macon, Swainsboro, Columbus, Warner Robins, Dublin, Lumpkin, Americus, Cordele, and Vidalia 1152 PM EDT Mon Aug 14 2023 ...HEAT ADVISORY REMAINS IN EFFECT FROM 10 AM TO 8 PM EDT TUESDAY... * WHAT...Heat index values up to 109 expected. * WHERE...Portions of central, east central, north central, northeast, southeast and west central Georgia. * WHEN...For the Heat Advisory, from 10 AM to 8 PM EDT Tuesday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
408 WWUS72 KFFC 150805 NPWFFC URGENT - WEATHER MESSAGE National Weather Service Peachtree City GA 405 AM EDT Tue Aug 15 2023 GAZ038-039-049>051-058>062-069>076-078>086-089>098-102>113-151615- /O.CON.KFFC.HT.Y.0013.230815T1400Z-230816T0000Z/ Oglethorpe-Wilkes-Morgan-Greene-Taliaferro-Butts-Jasper-Putnam- Hancock-Warren-Upson-Lamar-Monroe-Jones-Baldwin-Washington- Glascock-Jefferson-Harris-Talbot-Taylor-Crawford-Bibb-Twiggs- Wilkinson-Johnson-Emanuel-Muscogee-Chattahoochee-Marion-Schley- Macon-Peach-Houston-Bleckley-Laurens-Treutlen-Stewart-Webster- Sumter-Dooly-Crisp-Pulaski-Wilcox-Dodge-Telfair-Wheeler- Montgomery-Toombs- Including the cities of Milledgeville, Macon, Swainsboro, Columbus, Warner Robins, Dublin, Lumpkin, Americus, Cordele, and Vidalia 405 AM EDT Tue Aug 15 2023 ...HEAT ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM EDT THIS EVENING... * WHAT...Heat index values up to 106 expected. * WHERE...Portions of central, east central, north central, northeast, southeast and west central Georgia. * WHEN...For the Heat Advisory, from 10 AM to 8 PM EDT Tuesday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
362 WWUS72 KFFC 151150 NPWFFC URGENT - WEATHER MESSAGE National Weather Service Peachtree City GA 750 AM EDT Tue Aug 15 2023 GAZ038-039-049>051-058>062-069>076-078>086-089>098-102>113-160000- /O.CON.KFFC.HT.Y.0013.230815T1400Z-230816T0000Z/ Oglethorpe-Wilkes-Morgan-Greene-Taliaferro-Butts-Jasper-Putnam- Hancock-Warren-Upson-Lamar-Monroe-Jones-Baldwin-Washington- Glascock-Jefferson-Harris-Talbot-Taylor-Crawford-Bibb-Twiggs- Wilkinson-Johnson-Emanuel-Muscogee-Chattahoochee-Marion-Schley- Macon-Peach-Houston-Bleckley-Laurens-Treutlen-Stewart-Webster- Sumter-Dooly-Crisp-Pulaski-Wilcox-Dodge-Telfair-Wheeler- Montgomery-Toombs- Including the cities of Milledgeville, Macon, Swainsboro, Columbus, Warner Robins, Dublin, Lumpkin, Americus, Cordele, and Vidalia 750 AM EDT Tue Aug 15 2023 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Heat index values up to 106 expected. * WHERE...Portions of central, east central, north central, northeast, southeast and west central Georgia. * WHEN...For the Heat Advisory, from 10 AM to 8 PM EDT Tuesday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this heat advisory went out at Aug 14, 1:26 PM EDT, 1 hour 3 minutes earlier.
Area forecast discussion, Aug 14, 1:26 PM EDT, 1 hour 3 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 126 PM EDT Mon Aug 14 2023 ...New 18Z Aviation Discussion... .SHORT TERM... (Today through Tuesday) Issued at 416 AM EDT Mon Aug 14 2023 Another very hot day is likely today and with minimal thunderstorm chances this afternoon we may struggle to find any relief to the heat indices that may soar above 110 for a large portion of the CWA. As a result we have pulled the Excessive Heat Warning north to include the metro counties. A Heat advisory remains in effect for NW Georgia, while the highest elevations of NE Georgia are spared from the worst of the heat. Overnight lows will fall to the mid 70s which is gross in itself however, the end of a hot and stormy trend is coming to a (temporary) end. Or at least that end is finally in sight. A front on Tuesday afternoon will push into the area. There isn't much to talk about in the way of precip with this front for northern Georgia but it sets up a stalled boundary for increased rain chances along south and central GA south and east of a line from Columbus to Macon on Tuesday afternoon. Temperatures north of the line will be closer to average for this time of year with Tuesday's highs in the upper 80s and lower 90s. High temps south and east of the front will allow for a build up of instability Tuesday afternoon and as the front slowly drags toward the east, a few storms may become strong to severe especially across the far SE parts of the CWA. With a moisture loaded atmosphere, some areas could see excess of an inch of rain over a short period of time; more if the storms train along the boundary creating the potential for some localized flash flooding. Vaughn && .LONG TERM... (Tuesday night through Sunday) Issued at 416 AM EDT Mon Aug 14 2023 As the extended period begins, an amplified upper level pattern will be in place across the majority of the CONUS, with a trough extending from the northern Great Lakes towards the central Gulf Coast, and a persistent ridge over the western half of the country. A surface low associated with the trough will extend a cold front southward, which will be in the process of pushing into central Georgia on Tuesday night. As the front continues to move southward through the area through the overnight hours, scattered to numerous showers and thunderstorms will be ongoing ahead of the frontal boundary. Some storms ahead of the front could become strong, capable of producing gusty winds and frequent lightning. Portions of east-central Georgia are anticipated to see rainfall amounts of 1- 1.5 inches through the overnight hours, with locally higher amounts associated with stronger storms that occur. Significantly drier air will meanwhile build in behind the front, dropping dewpoints into the upper 50s and low 60s and precipitable water values to between 0.6-0.8 inches. Temperatures will also be noticeably cooler on Wednesday morning, with lows dropping into the low to mid 60s in north Georgia (and even some 50s in the higher elevations). The surface front is expected to stall in southeast Georgia on Wednesday morning and linger through much of the remainder of the work week. With dry air and ample sunshine, high temperatures will be in the mid to upper 80s in north Georgia and in the upper 80s to low 90s in central Georgia on Wednesday. However, with lower dewpoints, we are not expected to approach Heat Advisory thresholds. Precipitation chances Wednesday through Friday will be minimal within the dry airmass to the north of the frontal boundary. However, the front itself will provide a focus for scattered, diurnally driven convection each afternoon from Wednesday through Friday, which will keep slight chance to low-end chance PoPs in east- central Georgia each day. Temperatures will undergo a gradual warming trend through the end of the week, with highs increasing by a couple of degrees each day. On Friday, the aforementioned trough over the eastern CONUS will begin to lift away as upper level ridging begins to build into the Southern Plains from the west. This will cut off the persistent northwesterly upper level flow regime, allowing for the development of a more typical summertime Bermuda ridge to develop. As a result, low level moisture and PoPs will begin to increase once again this weekend. King && .AVIATION... (18Z TAFS) Issued at 123 PM EDT Mon Aug 14 2023 VFR conditions are forecast through the period. Highest chance of sct shra/tsra this afternoon are at MCN/CSG. Isolated convection is possible near ATL/AHN area sites as well, but confidence is too low for tempo attm. Additional iso to sct shra/tsra are expected ahead of an incoming cold front Tuesday afternoon with highest coverage likely south of ATL toward MCN/CSG. Winds will remain W to NW with speeds as high as 10 kts during the afternoon, and generally 3-6 kts overnight. //ATL Confidence...18Z Update... Medium confidence on shra/tsra coverage. High confidence on other elements. RW && .PRELIMINARY POINT TEMPS/POPS... Athens 74 91 65 88 / 10 40 30 10 Atlanta 75 90 65 88 / 10 30 20 0 Blairsville 67 82 57 82 / 30 30 10 0 Cartersville 72 87 62 86 / 20 30 10 0 Columbus 76 96 70 92 / 20 50 40 10 Gainesville 75 88 64 86 / 20 40 10 0 Macon 75 96 69 90 / 20 60 50 20 Rome 74 87 62 86 / 20 30 10 0 Peachtree City 73 92 63 88 / 20 40 20 0 Vidalia 76 94 73 90 / 20 70 60 50 && .FFC WATCHES/WARNINGS/ADVISORIES... Heat Advisory until 8 PM EDT this evening for GAZ001>005-011-012- 019>025-035. Excessive Heat Warning until 8 PM EDT this evening for GAZ027- 030>034-036>039-041>062-066>076-078>086-089>098-102>113. && SHORT TERM...RW LONG TERM....King AVIATION...RW
Hazardous weather outlook, Aug 14, 11:51 AM EDT, 2 hours 38 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1151 AM EDT Mon Aug 14 2023 GAZ027-030>034-036>039-041>062-066>076-078>086-089>098-102>113- 151600- Baldwin-Bibb-Bleckley-Butts-Carroll-Chattahoochee-Clarke-Clayton- Cobb-Coweta-Crawford-Crisp-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fayette-Glascock-Greene-Gwinnett-Hancock-Haralson-Harris-Heard- Henry-Houston-Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Muscogee- Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-Pike-Polk- Pulaski-Putnam-Rockdale-Schley-South Fulton-Spalding-Stewart- Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-Treutlen-Troup- Twiggs-Upson-Walton-Warren-Washington-Webster-Wheeler-Wilcox- Wilkes-Wilkinson- 1151 AM EDT Mon Aug 14 2023 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... An Excessive Heat Warning remains in place through 8 PM today. Heat index values of 110 degrees or more are expected. Appropriate precautions should be taken to avoid heat related illnesses. Including but not limited to drinking plenty of fluids, staying in an air-conditioned room, staying out of the sun, and checking up on relatives and neighbors. If possible reschedule strenuous outdoor activities to the early morning or late evening hours. Scattered thunderstorms are expected in the the region between 2 PM and midnight. The storms may produce gusty winds, frequent lightning, and locally heavy rain. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... Heat index values of 104 to 112 may occur in central and south Georgia Tuesday. Additional heat related advisories and/or warnings may be issued. Take extra precautions and drink plenty of fluids if you plan to spend time outside. Scattered thunderstorms will affect the region Tuesday afternoon and evening. A couple of storms may be severe with damaging winds being the primary hazard. Frequent lightning and locally heavy rainfall may also occur. Isolated to scattered thunderstorms will be possible each afternoon and evening between Wednesday through Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. GAZ001>005-011-012-019>025-035-151600- Banks-Barrow-Bartow-Catoosa-Chattooga-Cherokee-Dade-Floyd-Forsyth- Gordon-Hall-Jackson-Murray-Walker-Whitfield- 1151 AM EDT Mon Aug 14 2023 This Hazardous Weather Outlook is for portions of north central Georgia...northeast Georgia AND northwest Georgia. .DAY ONE...This Afternoon and Tonight... A Heat Advisory remains in place through 8 PM today. Heat index values of 105 to 109 degrees are expected. Appropriate precautions should be taken to avoid heat related illnesses. Including but not limited to drinking plenty of fluids, staying in an air-conditioned room, staying out of the sun, and checking up on relatives and neighbors. Consider rescheduling strenuous outdoor activities to the early morning or late evening hours. Scattered thunderstorms are expected in the the region today and tonight. An isolated severe storm with damaging winds is possible. The storms may also produce frequent lightning and locally heavy rain. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... Scattered showers and thunderstorms will affect the region through 2 PM Tuesday. Any thunderstorms may produce gusty winds, frequent lightning and locally heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. GAZ006>009-013>016-151600- Dawson-Fannin-Gilmer-Lumpkin-Pickens-Towns-Union-White- 1151 AM EDT Mon Aug 14 2023 This Hazardous Weather Outlook is for portions of north central Georgia AND northeast Georgia. .DAY ONE...This Afternoon and Tonight... Scattered thunderstorms are expected in the the region today and tonight. An isolated severe storm with damaging winds is possible. The storms may also produce frequent lightning and locally heavy rain. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... Scattered showers and thunderstorms will affect the region through 2 PM Tuesday. Any thunderstorms may produce gusty winds, frequent lightning and locally heavy rainfall. Isolated thunderstorms may occur next weekend or early next week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Aug 14, 2:13 PM EDT, 16 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
213 PM EDT Mon Aug 14 2023
GAZ002>004-011-141900-
Chattooga GA-Whitfield GA-Catoosa GA-Walker GA-
213 PM EDT Mon Aug 14 2023
...A strong thunderstorm will impact portions of south central
Catoosa, southwestern Whitfield, southeastern Walker and northeastern
Chattooga Counties through 300 PM EDT...
At 213 PM EDT, a strong thunderstorm was over Naomi, or near
Lafayette, moving southeast at 10 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Lafayette, La Fayette, Naomi, Mill Creek, Linwood, Subligna, Suttles
Mill, and Villanow.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3467 8535 3481 8518 3472 8499 3460 8508
3455 8520
TIME...MOT...LOC 1813Z 311DEG 9KT 3472 8519
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 8:00 PM EDT | Special Weather Statement | FFC | Muscogee | 30 min |
| Aug 13, 8:04 PM EDT | Severe Thunderstorm Warning | FFC | Catoosa, Murray, Walker, Whitfield | 27 min |
| Aug 13, 8:14 PM EDT | Special Weather Statement | FFC | Cherokee | 31 min |
| Aug 13, 8:22 PM EDT | Special Weather Statement | FFC | Gordon | 23 min |
| Aug 13, 8:30 PM EDT | Special Weather Statement | FFC | Fannin, Gilmer, Murray | 30 min |
| Aug 13, 8:45 PM EDT | Special Weather Statement | FFC | Pickens | 30 min |
| Aug 13, 8:59 PM EDT | Special Weather Statement | FFC | Dawson, Fannin, Gilmer, Pickens | 46 min |
| Aug 14, 2:13 PM EDT | Special Weather Statement | FFC | Walker | 47 min |
| Aug 14, 2:34 PM EDT | Special Weather Statement | FFC | Chattooga | 26 min |
| Aug 14, 2:45 PM EDT | Special Weather Statement | FFC | Murray, Whitfield | 30 min |
| Aug 14, 3:00 PM EDT | Special Weather Statement | FFC | Chattooga | 45 min |
| Aug 14, 3:11 PM EDT | Special Weather Statement | FFC | Gordon, Murray | 49 min |
| Aug 14, 3:53 PM EDT | Special Weather Statement | FFC | Telfair | 37 min |
| Aug 14, 4:21 PM EDT | Special Weather Statement | FFC | Dodge | 24 min |
| Aug 14, 4:49 PM EDT | Special Weather Statement | FFC | Jackson | 26 min |
| Aug 14, 4:57 PM EDT | Special Weather Statement | FFC | Walton | 33 min |
| Aug 14, 5:01 PM EDT | Special Weather Statement | FFC | Clarke | 29 min |
| Aug 14, 5:12 PM EDT | Special Weather Statement | FFC | Henry | 33 min |
| Aug 14, 5:35 PM EDT | Special Weather Statement | FFC | Clarke, Oconee, Oglethorpe | 40 min |
| Aug 14, 5:39 PM EDT | Special Weather Statement | FFC | Macon | 36 min |
| Aug 14, 5:53 PM EDT | Special Weather Statement | FFC | Heard | 37 min |
| Aug 14, 6:19 PM EDT | Special Weather Statement | FFC | Coweta, Heard | 26 min |
| Aug 14, 6:27 PM EDT | Special Weather Statement | FFC | Jasper | 33 min |
| Aug 14, 6:42 PM EDT | Special Weather Statement | FFC | Coweta, Fayette, Troup | 33 min |
| Aug 14, 6:46 PM EDT | Special Weather Statement | FFC | Dooly | 29 min |
| Aug 14, 6:59 PM EDT | Special Weather Statement | FFC | Jasper, Putnam | 31 min |
| Aug 14, 7:35 PM EDT | Special Weather Statement | FFC | Putnam | 25 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.